Alert archive / Texas / Severe Thunderstorm Warnings in 2009

Severe Thunderstorm Warning 32, NWS Austin/San Antonio, TX

April 2, 20096 counties in Texas

NWS Austin/San Antonio, TX issued this severe thunderstorm warning at Apr 2, 2009, 4:39 AM CDT for 6 counties in Texas. It was in force for 51 min. 7 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 2, 2009, 4:39 AM CDT (09:39 UTC)
Expired
Apr 2, 2009, 5:30 AM CDT
In force
51 min
Issued by
NWS Austin/San Antonio, TX
Area
Storm-based polygon

Counties Blanco County, TX, Burnet County, TX, Comal County, TX, Hays County, TX, Kendall County, TX, Travis County, TX

The radar

The Austin/San Antonio radar (KEWX), 66 km from the middle of the area, began a volume at 09:42 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 2, 4:50 AM CDTHAIL 0.251 S Dripping Springs, TX
Apr 2, 4:50 AM CDTHAIL 0.25Blanco, TX
Apr 2, 5:00 AM CDTHAIL 0.2513 Nw Wimberley, TXHAIL SIZE CLOSE TO THREE EIGHTS OF AN INCH
Apr 2, 5:00 AM CDTHAIL 0.512 Nw Wimberley, TXPEA TO HALF INCH HAIL NOT QUITE COVERING THE GROUND
Apr 2, 5:30 AM CDTHAIL 0.251 N Dripping Springs, TX
Apr 2, 5:30 AM CDTHAIL 0.25Dripping Springs, TX
Apr 2, 5:35 AM CDTHAIL 0.25Driftwood, TX

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 2, 1:49 AM CDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Del Rio, TX (KDRT), launched 00:00Z, 9.7 hours before the alert went out and 275 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Del Rio, TX at 00:00Z on 2009-04-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Del Rio, TX at 00:00Z on 2009-04-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 32 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3091 m above ground
0-6 km bulk shear
56 kt
0-1 km storm-relative helicity
32 m²/s²
0-3 km storm-relative helicity
240 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KEWX 020939
SVREWX
TXC031-053-091-209-259-453-021030-
/O.NEW.KEWX.SV.W.0032.090402T0939Z-090402T1030Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
439 AM CDT THU APR 2 2009

THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  BLANCO COUNTY...
  EXTREME SOUTH CENTRAL BURNET COUNTY...
  NORTH CENTRAL COMAL COUNTY...
  WESTERN HAYS COUNTY...
  NORTHEASTERN KENDALL COUNTY...
  WEST CENTRAL TRAVIS COUNTY...

* UNTIL 530 AM CDT.

* AT 438 AM CDT...NWS METEOROLOGISTS HAVE DETECTED A SEVERE
  THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL.  THIS STORM WAS
  LOCATED 6 MILES SOUTHEAST OF JOHNSON CITY...OR 8 MILES NORTHEAST OF
  BLANCO...AND MOVING EAST AT 40 MPH.

* SOME LOCATIONS IN THE WARNING INCLUDE PEDERNALES FALLS STATE
  PARK...TWIN SISTERS...PAYTON...HENLY...LAGO VISTA...LAKEWAY...
  FISCHER...DRIPPING SPRINGS...BEE CAVE...WOODCREEK...WIMBERLEY AND
  DRIFTWOOD.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 AM CDT
THURSDAY MORNING FOR SOUTH CENTRAL TEXAS.

&&

LAT...LON 3050 9787 2995 9806 2998 9858 3047 9856
TIME...MOT...LOC 0938Z 304DEG 17KT 3020 9835

$$
3 follow-up statements
000 
WWUS54 KEWX 020955
SVSEWX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
455 AM CDT THU APR 2 2009

TXC031-053-091-209-259-453-021030-
/O.CON.KEWX.SV.W.0032.000000T0000Z-090402T1030Z/
BURNET TX-TRAVIS TX-BLANCO TX-HAYS TX-KENDALL TX-COMAL TX-
455 AM CDT THU APR 2 2009

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 AM CDT
FOR NORTH CENTRAL COMAL...EAST CENTRAL KENDALL...NORTHWESTERN HAYS...
BLANCO...WEST CENTRAL TRAVIS AND EXTREME SOUTH CENTRAL BURNET
COUNTIES...

AT 452 AM CDT...NWS METEOROLOGISTS CONTINUED TO DETECT A SEVERE
THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL.  THIS STORM WAS
LOCATED NEAR HENLY...OR 7 MILES WEST OF DRIPPING SPRINGS...MOVING 
EAST AT 30 TO 40 MPH.

SOME LOCATIONS IN THE WARNING AREA INCLUDE FISCHER...BRIARCLIFF...
MOUNT GAINOR...LAGO VISTA...LAKEWAY...JONESTOWN...WOODCREEK...
WIMBERLEY...BEE CAVE AND DRIFTWOOD.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

HAIL UP TO ONE QUARTER INCH IN DIAMETER HAS BEEN REPORTED IN JOHNSON 
CITY WITH THIS STORM. IF YOU ARE IN THE PATH OF THE STORM...TAKE 
IMMEDIATE ACTION TO PROTECT LIFE AND PROPERTY.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 AM CDT
THURSDAY MORNING FOR SOUTH CENTRAL TEXAS.

&&

LAT...LON 3045 9837 3050 9787 2995 9806 2998 9858
TIME...MOT...LOC 0954Z 290DEG 27KT 3022 9818

$$
000 
WWUS54 KEWX 021007
SVSEWX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
507 AM CDT THU APR 2 2009

TXC031-091-209-259-453-021030-
/O.CON.KEWX.SV.W.0032.000000T0000Z-090402T1030Z/
TRAVIS TX-BLANCO TX-HAYS TX-KENDALL TX-COMAL TX-
507 AM CDT THU APR 2 2009

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 AM CDT
FOR EXTREME NORTH CENTRAL COMAL...EXTREME EAST CENTRAL KENDALL...
NORTHWESTERN HAYS...SOUTHEASTERN BLANCO AND WEST CENTRAL TRAVIS
COUNTIES...

AT 504 AM CDT...NWS METEOROLOGISTS CONTINUED TO DETECT A LINE OF
SEVERE THUNDERSTORMS CAPABLE OF PRODUCING NICKEL SIZE HAIL.  THESE
STORMS WERE LOCATED ALONG A LINE EXTENDING FROM HENLY TO TWIN
SISTERS...OR ALONG A LINE EXTENDING FROM 11 MILES WEST OF DRIPPING 
SPRINGS TO 9 MILES SOUTH OF BLANCO...MOVING EAST AT 20 TO 30 MPH.

SOME LOCATIONS IN THE WARNING AREA INCLUDE PAYTON...MOUNT GAINOR...
WOODCREEK...WIMBERLEY...LAKEWAY...LAGO VISTA...DRIFTWOOD...BRIARCLIFF
AND BEE CAVE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

HAIL UP TO ONE QUARTER INCH IN DIAMETER HAS BEEN REPORTED IN JOHNSON 
CITY WITH THIS STORM. IF YOU ARE IN THE PATH OF THE STORM...TAKE 
IMMEDIATE ACTION TO PROTECT LIFE AND PROPERTY.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 AM CDT
THURSDAY MORNING FOR SOUTH CENTRAL TEXAS.

&&

LAT...LON 2999 9847 3040 9824 3050 9787 2995 9806
TIME...MOT...LOC 1006Z 278DEG 15KT 3023 9826 2997 9839

$$
000 
WWUS54 KEWX 021030
SVSEWX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
530 AM CDT THU APR 2 2009

TXC031-091-209-259-453-021039-
/O.EXP.KEWX.SV.W.0032.000000T0000Z-090402T1030Z/
TRAVIS TX-BLANCO TX-HAYS TX-KENDALL TX-COMAL TX-
530 AM CDT THU APR 2 2009

...THE SEVERE THUNDERSTORM WARNING FOR EXTREME NORTH CENTRAL COMAL...
EXTREME EAST CENTRAL KENDALL...NORTHWESTERN HAYS...SOUTHEASTERN 
BLANCO AND WEST CENTRAL TRAVIS COUNTIES EXPIRED AT 530 AM CDT...

THE LINE OF SEVERE THUNDERSTORMS HAVE WEAKENED BELOW SEVERE LEVELS. 
HOWEVER...PEA SIZE HAIL AND WIND GUSTS OF 40 TO 50 MPH CAN STILL BE 
EXPECTED WITH THIS LINE OF STORMS. 

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 AM CDT
THURSDAY MORNING FOR SOUTH CENTRAL TEXAS.

LAT...LON 2999 9847 3040 9824 3050 9787 2995 9806
TIME...MOT...LOC 1029Z 278DEG 15KT 3022 9815 2996 9828

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Austin/San Antonio, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 2, 3:20 AM CDT, 1 hour 19 minutes earlier.

Area forecast discussion, Apr 2, 3:20 AM CDT, 1 hour 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
320 AM CDT THU APR 2 2009

.DISCUSSION...
LINE OF STRONG TO SEVERE TSTMS MOVING EASTWARD IS ABOUT TO ENTER
THE HILL COUNTRY ATTM. LARGE HAIL WILL BE THE PRIMARY SEVERE
WEATHER THREAT THIS MORNING. A SEVERE THUNDERSTORM WATCH IS IN
EFFECT UNTIL 8 AM FOR THE EASTERN HILL COUNTRY AND OUR NORTHEAST
COUNTIES. THIS LINE OF ELEVATED CONVECTION IS OCCURRING ALONG THE
DRYLINE AND WILL EXIT OUR EASTERN COUNTIES BY 18Z. THE TRAILING
COLD FRONT WILL SWEEP ACROSS OUR CWFA LATER THIS MORNING GENERATING
STRONG NORTHWEST WINDS OF 20 TO 30 MPH. A WIND ADVISORY IS IN
EFFECT FOR TODAY.

THE NEXT UPPER LEVEL TROF WILL SWING EASTWARD ACROSS THE SOUTHERN
PLAINS SATURDAY INTO SATURDAY NIGHT. THIS FEATURE WILL DRIVE A DRYLINE
ACROSS THE WESTERN HALF OF THE CWFA ON SATURDAY. DOWNSLOPING FROM
THE MEXICAN PLATEAU WILL RESULT IN AFTERNOON TEMPS SOARING INTO
THE 90S ACROSS OUR SOUTHWEST COUNTIES. THE TRAILING COLD FRONT
WILL MOVE ACROSS OUR CWFA ON SUNDAY. THIS WILL BE A DRY FROPA WITH
STRONG NORTHERLY WINDS AND LOW HUMIDITIES.

ANOTHER UPPER LEVEL TROF WILL TRACK ACROSS THE SOUTHERN PLAINS ON
WEDNESDAY. ONCE AGAIN THE DRYLINE WILL MIX EASTWARD WEDNESDAY AFTERNOON.
PCPN CHANCES WILL BE LIMITED AND WILL ONLY GO WITH SILENT 10 POPS FOR
OUR EASTERN COUNTIES ATTM.

.FIRE WEATHER...
RED FLAG CONDITIONS WILL DEVELOP TODAY ACROSS MUCH OF OUR CWFA FOLLOWING
THE PASSAGE OF THE COLD FRONT. NORTHWEST WINDS OF 20 TO 30 MPH AND
RELATIVE HUMIDITIES FALLING BELOW 15 PERCENT WILL RESULT IN CRITICAL
FIRE WEATHER CONDITIONS. ANOTHER COLD FRONT WILL MOVE ACROSS SOUTH
CENTRAL TEXAS ON SUNDAY. STRONG NORTHERLY WINDS AND LOW RELATIVE
HUMIDITIES WILL ONCE AGAIN RESULT IN NEAR CRITICAL FIRE WEATHER
CONDITIONS ON SUNDAY.

&&

.PRELIMINARY POINT TEMPS/POPS...
AUSTIN CAMP MABRY              77  44  76  59  83 /  80   0   0  -   10
AUSTIN BERGSTROM INTL AIRPORT  77  42  76  57  83 /  80   0   0  -   10
NEW BRAUNFELS MUNI AIRPORT     79  45  77  58  85 /  50   0   0  -   -
BURNET MUNI AIRPORT            72  44  75  57  82 /  80   0   0  -   10
DEL RIO INTL AIRPORT           88  50  84  61  92 /  -    0   0   0   0
GEORGETOWN MUNI AIRPORT        74  43  75  58  82 /  80   0   0  -   10
HONDO MUNI AIRPORT             83  41  80  59  89 /  10   0   0   0   0
SAN MARCOS MUNI AIRPORT        78  44  76  59  85 /  50   0   0  -   -
LA GRANGE - FAYETTE REGIONAL   78  44  76  59  83 /  80   0   0  -   10
SAN ANTONIO INTL AIRPORT       79  45  77  60  86 /  20   0   0  -   -
STINSON MUNI AIRPORT           81  43  79  61  87 /  20   0   0  -   -

&&

.EWX WATCHES/WARNINGS/ADVISORIES...
RED FLAG WARNING FROM 10 AM THIS MORNING TO 7 PM CDT THIS EVENING
FOR THE FOLLOWING COUNTIES: ATASCOSA...BANDERA...BEXAR...BLANCO...
BURNET...COMAL...DE WITT...DIMMIT...EDWARDS...FRIO...GILLESPIE...
GONZALES...GUADALUPE...HAYS...KARNES...KENDALL...KERR...KINNEY...
LAVACA...LLANO...MAVERICK...MEDINA...REAL...TRAVIS...UVALDE...VAL
VERDE...WILLIAMSON...WILSON...ZAVALA.

WIND ADVISORY FROM 10 AM THIS MORNING TO 5 PM CDT THIS AFTERNOON
FOR THE FOLLOWING COUNTIES: ATASCOSA...BANDERA...BASTROP...BEXAR...
BLANCO...BURNET...CALDWELL...COMAL...DE WITT...DIMMIT...EDWARDS...
FAYETTE...FRIO...GILLESPIE...GONZALES...GUADALUPE...HAYS...KARNES...
KENDALL...KERR...KINNEY...LAVACA...LEE...LLANO...MAVERICK...
MEDINA...REAL...TRAVIS...UVALDE...VAL VERDE...WILLIAMSON...WILSON...
ZAVALA.

&&

13/01
Hazardous weather outlook, Apr 2, 2:56 AM CDT, 1 hour 43 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
256 AM CDT THU APR 2 2009

TXZ171>173-183>194-202>209-217>225-228-030800-
LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA-
GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE-
MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA-
FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT-
256 AM CDT THU APR 2 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS.

.DAY ONE...TODAY AND TONIGHT...
A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 8 AM FOR THE
EASTERN HILL COUNTRY AND NORTHEAST SECTIONS OF SOUTH CENTRAL
TEXAS. LARGE HAIL WILL BE THE MAIN THREAT FROM THESE STORMS.

A RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM UNTIL 7 PM TODAY.

A WIND ADVISORY IS IN EFFECT ALL AREAS FROM 10 AM UNTIL 5 PM TODAY
FOR ALL OF SOUTH CENTRAL TEXAS AND THE HILL COUNTRY. NORTHWEST
WINDS WILL INCREASE TO 20 TO 30 MPH BEHIND A COLD FRONT WITH
HIGHER GUSTS BETWEEN 30 AND 40 MPH POSSIBLE.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...
NEAR CRITICAL FIRE WEATHER CONDITIONS BEHIND A COLD FRONT
ON SUNDAY. OTHERWISE NO HAZARDOUS WEATHER IS EXPECTED.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE REQUIRED THIS MORNING.

In the hours before

Special weather statement, Apr 2, 3:00 AM CDT, 1 hour 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
300 AM CDT THU APR 2 2009

TXZ171>173-186-188>190-192-021000-
BLANCO-BURNET-GILLESPIE-KENDALL-KERR-LLANO-TRAVIS-WILLIAMSON-
300 AM CDT THU APR 2 2009

...STRONG THUNDERSTORMS WERE MOVING INTO AND ACROSS BLANCO...
BURNET...GILLESPIE...KENDALL...KERR...LLANO...TRAVIS AND WILLIAMSON
COUNTIES...

...SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR...BASTROP...BLANCO...
BURNET...GILLESPIE...HAYS...LEE...LLANO...TRAVIS...WILLIAMSON
COUNTIES UNTIL 8 AM...

AT 356 AM CDT...NWS METEOROLOGISTS ARE TRACKING STRONG THUNDERSTORMS
ALONG A LINE EXTENDING FROM FLORENCE TO MOUNTAIN HOME...MOVING EAST
AT 40 MPH.  DIME SIZE HAIL...AND WINDS 30 TO 40 MPH ARE EXPECTED
WITH THESE STORMS.

PEOPLE IN BURNET...GILLESPIE...NORTHERN BLANCO...NORTHERN KERR...
NORTHWESTERN KENDALL...NORTHWESTERN TRAVIS...SOUTHERN LLANO AND
WILLIAMSON COUNTIES...INCLUDING THE FOLLOWING LOCATIONS...ANDICE...
OATMEAL...GRANITE SHOALS...SUNRISE BEACH VILLAGE...CRABAPPLE...
FLORENCE...HILLTOP...BERTRAM...MOUNTAIN HOME AND HARPER...SHOULD
MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS
AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER
THREATEN.
Special weather statement, Apr 2, 3:02 AM CDT, 1 hour 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
302 AM CDT THU APR 2 2009

TXZ171>173-186-188>190-192-021000-
BLANCO-BURNET-GILLESPIE-KENDALL-KERR-LLANO-TRAVIS-WILLIAMSON-
302 AM CDT THU APR 2 2009

...STRONG THUNDERSTORMS WERE MOVING INTO AND ACROSS BLANCO...
BURNET...GILLESPIE...KENDALL...KERR...LLANO...TRAVIS AND WILLIAMSON
COUNTIES...

...SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR...BASTROP...BLANCO...
BURNET...GILLESPIE...HAYS...LEE...LLANO...TRAVIS...WILLIAMSON
COUNTIES UNTIL 8 AM...

AT 355 AM CDT...NWS METEOROLOGISTS ARE TRACKING STRONG THUNDERSTORMS
ALONG A LINE EXTENDING FROM FLORENCE TO MOUNTAIN HOME...MOVING EAST
AT 40 MPH.  DIME SIZE HAIL...AND WINDS 30 TO 40 MPH ARE EXPECTED
WITH THESE STORMS.

PEOPLE IN BURNET...GILLESPIE...NORTHERN BLANCO...NORTHERN KERR...
NORTHWESTERN KENDALL...NORTHWESTERN TRAVIS...SOUTHERN LLANO AND
WILLIAMSON COUNTIES...INCLUDING THE FOLLOWING LOCATIONS...ANDICE...
OATMEAL...GRANITE SHOALS...SUNRISE BEACH VILLAGE...CRABAPPLE...
FLORENCE...HILLTOP...BERTRAM...MOUNTAIN HOME AND HARPER...SHOULD
MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS
AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER
THREATEN.
Special weather statement, Apr 2, 3:11 AM CDT, 1 hour 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
311 AM CDT THU APR 2 2009

TXZ171-172-184-186-188-190-020900-
BLANCO-BURNET-EDWARDS-GILLESPIE-KERR-LLANO-
311 AM CDT THU APR 2 2009

...STRONG THUNDERSTORMS WERE APPROACHING...BURNET...EDWARDS...
GILLESPIE...KERR AND LLANO COUNTIES...

...SEVERE THUNDERSTORM WATCH IN EFFECT FOR...BASTROP...BLANCO...
BURNET...GILLESPIE...HAYS...LEE...LLANO...TRAVIS...WILLIAMSON
COUNTIES UNTIL 8 AM...

AT 304 AM CDT...NWS METEOROLOGISTS WERE TRACKING STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM 13 MILES NORTH OF LAMPASAS
TO 5 MILES WEST OF TELEGRAPH...OR ALONG A LINE EXTENDING FROM 13
MILES NORTH OF LAMPASAS TO 21 MILES SOUTHWEST OF JUNCTION...MOVING
EAST AT 40 MPH.

PEOPLE IN GILLESPIE...LLANO...NORTHEASTERN EDWARDS...NORTHWESTERN
BLANCO...NORTHWESTERN BURNET AND NORTHWESTERN KERR COUNTIES...
INCLUDING THE FOLLOWING LOCATIONS...FIELD CREEK...VALLEY SPRING...
BABY HEAD...CASTELL...TOW...LONE GROVE...LLANO...BLUFFTON...STOLZ AND
BUCHANAN DAM...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN
FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION
SHOULD SEVERE WEATHER THREATEN.

DIME SIZE HAIL...AND WINDS 30 TO 40 MPH ARE POSSIBLE WITH THESE
STORMS.
Special weather statement, Apr 2, 3:38 AM CDT, 1 hour 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
338 AM CDT THU APR 2 2009

TXZ171>173-184-186-188-190>192-020930-
BLANCO-BURNET-EDWARDS-GILLESPIE-HAYS-KERR-LLANO-TRAVIS-WILLIAMSON-
338 AM CDT THU APR 2 2009

...STRONG THUNDERSTORMS WERE MOVING EASTWARD INTO BLANCO...
BURNET...NORTHEAST EDWARDS...GILLESPIE...HAYS...KERR...LLANO...
TRAVIS AND WILLIAMSON COUNTIES...

...SEVERE THUNDERSTORM WATCH IN EFFECT FOR...BASTROP...BLANCO...
BURNET...GILLESPIE...HAYS...LEE...LLANO...TRAVIS...WILLIAMSON
COUNTIES UNTIL 8 AM...

AT 333 AM CDT...NWS METEOROLOGISTS ARE TRACKING STRONG THUNDERSTORMS
ALONG A LINE EXTENDING FROM 5 MILES NORTH OF BRIGGS TO LLANO TO 7
MILES SOUTHEAST OF SEGOVIA...MOVING EAST AT 40 MPH.

PEOPLE IN BURNET...GILLESPIE...LLANO...NORTHEASTERN EDWARDS...
NORTHERN BLANCO...NORTHWESTERN HAYS...NORTHWESTERN KERR...
NORTHWESTERN TRAVIS AND WILLIAMSON COUNTIES...INCLUDING THE FOLLOWING
LOCATIONS...LLANO...BLUFFTON...WATSON...LONE GROVE...LAKE VICTOR...
SUNNYLANE...STOLZ...BUCHANAN DAM...PRAIRIE MOUNTAIN AND DOSS...SHOULD
MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS
AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER
THREATEN.

DIME SIZE HAIL...AND WINDS 30 TO 40 MPH ARE EXPECTED WITH THESE
STORMS.
Special weather statement, Apr 2, 4:03 AM CDT, 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
403 AM CDT THU APR 2 2009

TXZ171>173-186-188>190-192-021000-
BLANCO-BURNET-GILLESPIE-KENDALL-KERR-LLANO-TRAVIS-WILLIAMSON-
403 AM CDT THU APR 2 2009

...STRONG THUNDERSTORMS WERE MOVING INTO AND ACROSS BLANCO...
BURNET...GILLESPIE...KENDALL...KERR...LLANO...TRAVIS AND WILLIAMSON
COUNTIES...

...SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR...BASTROP...BLANCO...
BURNET...GILLESPIE...HAYS...LEE...LLANO...TRAVIS...WILLIAMSON
COUNTIES UNTIL 8 AM...

AT 355 AM CDT...NWS METEOROLOGISTS ARE TRACKING STRONG THUNDERSTORMS
ALONG A LINE EXTENDING FROM FLORENCE TO MOUNTAIN HOME...MOVING EAST
AT 40 MPH.  DIME SIZE HAIL...AND WINDS 30 TO 40 MPH ARE EXPECTED
WITH THESE STORMS.

PEOPLE IN BURNET...GILLESPIE...NORTHERN BLANCO...NORTHERN KERR...
NORTHWESTERN KENDALL...NORTHWESTERN TRAVIS...SOUTHERN LLANO AND
WILLIAMSON COUNTIES...INCLUDING THE FOLLOWING LOCATIONS...ANDICE...
OATMEAL...GRANITE SHOALS...SUNRISE BEACH VILLAGE...CRABAPPLE...
FLORENCE...HILLTOP...BERTRAM...MOUNTAIN HOME AND HARPER...SHOULD
MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS
AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER
THREATEN.
Special weather statement, Apr 2, 4:30 AM CDT, 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
430 AM CDT THU APR 2 2009

TXZ171>173-188>194-021030-
BASTROP-BLANCO-BURNET-GILLESPIE-HAYS-KENDALL-LEE-LLANO-TRAVIS-
WILLIAMSON-
430 AM CDT THU APR 2 2009

...STRONG THUNDERSTORMS WERE AFFECTING BASTROP...BLANCO...BURNET...
GILLESPIE...HAYS...KENDALL...LEE...LLANO...TRAVIS AND WILLIAMSON
COUNTIES...

AT 426 AM CDT...NWS METEOROLOGISTS ARE TRACKING STRONG THUNDERSTORMS
ALONG A LINE EXTENDING FROM GRANGER TO HYE...OR ALONG A LINE
EXTENDING FROM GRANGER TO 15 MILES NORTHWEST OF BLANCO...MOVING EAST
AT 40 MPH.  SMALL HAIL...AND WINDS 30 TO 40 MPH ARE EXPECTED WITH
THESE STORMS.

PEOPLE IN BLANCO...EASTERN GILLESPIE...NORTHEASTERN KENDALL...
NORTHERN BASTROP...NORTHERN HAYS...SOUTHEASTERN LLANO...SOUTHERN
BURNET...TRAVIS...WESTERN LEE AND WILLIAMSON COUNTIES...INCLUDING THE
FOLLOWING LOCATIONS...WEIR...LEANDER...CYPRESS MILL...GEORGETOWN...
HYE...GEORGETOWN DAM...SPICEWOOD...SERENADA...SANDY AND LBJ STATE
PARK...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR
POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD
SEVERE WEATHER THREATEN.

The office that day

Everything else NWS Austin/San Antonio, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 1, 9:41 PM CDTWind AdvisoryEWXAtascosa, Bandera, Bastrop, Bexar, Blanco, Burnet and 27 more19 hr

Nearby

Severe Thunderstorm Warnings in Texas, 2009Every severe thunderstorm warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.